CSN Login
Members Online: 10

blister like rash w/ taxotiere-hands

anaumann
Posts: 60
Joined: Aug 2010

Can anyone give me info or advice regarding rash on knuckles. I had my third treatment last wed and it is a sore red inflamation between my index finger and thumb--this time. The first time it was on my knuckles. Last time it was not too bad, but this is sore like a blister??? The dr suggested tea tree oil for the rash and nail pain. I like to hear from the "experts" here. thanks, Ann

tgf's picture
tgf
Posts: 955
Joined: Mar 2009

After the first couple of chemo treatments the tops of my hands broke out in a red burning/itchy something that drove me crazy. My oncologist said it was a reaction to the chemo (taxol) but not enough to take me off chemo. He sent me to a dermatologist who checked it out ... and a rash on my back ... and she gave me a couple of different kinds of ointments that really helped clear things up. She also gave me some sort of foamy spray stuff for my itchy bald head ...

good luck ...

hugs.
teena

anaumann
Posts: 60
Joined: Aug 2010

My oncologist checked for other areas for rashes. This treatment its just one mark-but burns and itches. Did you get prescription ointments? thanks again, ann

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

I had a taxotere rash too, on my hands and feet, but mine never got to the point of burning. It was itchy though. I used Aquaphor (a vaseline like lotion by Eucerin) on my hands and feet. I would slather a thick layer on at night, put on gloves and socks, then sleep. I found cotton gloves at Ulta, they were only a couple of dollars. And then just regular lotion during the day, I like Eucerin Daily Replenishing Lotion.

I hope this helps.

Hugs,

Linda

tgf's picture
tgf
Posts: 955
Joined: Mar 2009

Yes ... it took a prescription from the dermatologist to get rid of the rash... so ... maybe you should check with your oncologist and see if he/she can refer you to dermatologist ... because once I had the right "stuff" for my hands ... it went away fairly soon. I do know how uncomfortable it is. It was just the strangest thing. ONLY the TOPS of my hands ... to the wrist and it itched and burned so much it felt like my hands were on fire. It appeared almost all of sudden ... but thank goodness ... once I got the prescription on it ... the hands healed up pretty fast.

good luck.

hugs.
teena

joannstar
Posts: 354
Joined: Nov 2010

I had a rash on the tops of my hands, back, thighs and feet. I had to take steroids and used a 1% hydrocortison lotion. The next cycle brought burning feet--I sat at my desk at work with my feet on ice packs for about a week. Then another cycle brought peeling skin to my feet for which I used aloe, eucerine lotion and vaseline. My fingers and fingernails hurt for the whole 18 weeks of treatment and since I spend all day on the computer, it was quite a challenge. Several finger and toe nails separated and got ridges, but I didn't lose any and now they are growing out nicely. It was always different...kind of interesting to see what would happen next. But I made it through and now it is just a memory.
Hope you find relief.
Hugs,
JoAnn

Katmy
Posts: 93
Joined: Mar 2011

On day 3, I broke out in a rash across my face and my right chest ( around my port). It looked like teenage acne gone wild. Over the days, it slowly went away. I don't remember it burning, but it was sore to touch.

I awoke to my face a blaze in rash and ran to the ER. They said it was Chemo rash and normal. No ointment or anything.

anaumann
Posts: 60
Joined: Aug 2010

Thank you for your input. Mine is not too bad, it was worse with the first treament. I just think it is so odd that it is confined to one area. I think those of you who work through chemo are amazing. I have no energy and such muscle fatigue, I barely do chores around the house.

Ann

renee616's picture
renee616
Posts: 181
Joined: Apr 2011

I have an itchy red rash on both hands between my index finger and thumb, which i was warned is a symptom of taxotere,

sparky51's picture
sparky51
Posts: 37
Joined: Dec 2010

The palms of my hands were so bad they were peeling. The oncologist said to use cream. When I went to my dermatologist who was treating me for pyoderma gangranosum (a type of wound usually associated with the immune system) I showed her my hands and she told me to use the steroid cream she had prescribed for pg and it worked.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network